Alert archive / Arizona / Flash Flood Warnings in 1997
Flash Flood Warning 59, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 2, 1997, 3:25 PM MST for Mohave County, Arizona. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 1997, 3:25 PM MST (22:25 UTC)
- Expired
- Sep 2, 1997, 5:15 PM MST
- In force
- 110 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Mohave County, AZ
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 022227 FFWLAS AZC015-030015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 325 PM PDT TUE SEP 02 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS NV HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 515 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWEST ARIZONA ...CENTRAL MOHAVE COUNTY THIS WARNING REPLACES AND UPGRADES THE SEVERE THUNDERSTORM WARNING ISSUED EARLIER. AT 325 PM MST/PDT...LAS VEGAS DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS FROM EAST KINGMAN TO HUALAPAI PEAK. THESE STORMS WERE MOVING NORTHWEST AT 15 T0 20 MPH. A SPOTTER IN KINGMAN REPORTED DIME-SIZED HAIL AND WINDS GUSTING TO 51 MPH AT 314 PM. MODERATE RAIN WAS FALLING AT THE KINGMAN AIRPORT AS WELL. ADDITIONAL STORMS ARE EXPECTED TO TRACK ACROSS THE SAME AREA DURING THE NEXT TWO HOURS...RESULTING IN STRONG POTENTIAL FOR FLASH FLOODING AND CONTINUED SEVERE WEATHER. RADAR AND SATELLITE ESTIMATES SUGGEST THE POTENTIAL FOR LOCAL RAINFALL TOTALS EXCEEDING 2 INCHES. HAIL UP TO 1 INCH IN DIAMETER AND WINDS IN EXCESS OF 60 MPH ARE ALSO POSSIBLE WITH SOME OF THE STRONGER STORMS. RUNK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 2:07 PM MST, 1 hour 18 minutes earlier.
Area forecast discussion, Sep 2, 2:07 PM MST, 1 hour 18 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 205 PM PDT TUE SEP 2 1997 RADAR AND STLT BOTH INDICATE MOST OF FCST AREA CONVECTION-FREE WITH EXCEPTION OF ERN SLOPES OF SIERRA NEVADA. SEVERAL FACTORS LIKELY INHIBITING T-STORM DEVELOPMENT THIS AFTERNOON. TEMPS AT 21Z STILL ONLY IN LOWER 80S OVER SRN NV WHICH IS STILL WELL BELOW CONVECTIVE TEMPS. RAINFALL FROM LAST NIGHT ALSO LIKELY STABILIZED LOWER LAYERS TO SOME DEGREE AND CAPPING INVERSION AT 6OO MB ALSO A FACTOR. WITH ALL THAT SAID...WILL TRIM PRECIP CHANCE A CATEGORY OR TWO FOR TONIGHT INTO ISOLD OR SCT. ALL MDLS SHOW LITTLE CHG FOR THE NEXT FEW DAYS WITH FCST AREA REMAINING UNDER A MOIST SOUTHEAST FLOW WITH UNSTBL CONDS CONTINUING WITH FCST LI VALUES IN THE 0 TO -2 CATEGORY. THEREFORE...WILL CONTINUE BROAD-BRUSH APPROACH WITH SCT POPS FOR MOST AREAS THROUGH THU. LONGER RANGE MDLS CONTINUE TO BRING TROUGH ALONG WEST COAST OVER THE WEEKEND WHICH SHOULD BRING A DRIER SOUTHWEST FLOW THEREBY CUTTING OFF T-STORMS CHANCES. LAS 2332. KOSIER SRN NV...NONE ERN CA...NONE NW AZ ...NONE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 2:29 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 61 min |
| Sep 2, 3:25 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 110 min |
Nearby
Flash Flood Warnings in Arizona, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.